Thunderstorm Wind, Berrien
- When
- August 2, 8:20 PM EST
- Where
- Berrien County, Coloma
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.017, -86.517
Trees and power lines were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 2, 6:15 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 715 PM EDT WED AUG 2 2006 .AVIATION... PRIMARY FOCUS CONTINUES TO BE ON TIMING OF CONVECTION TONIGHT AND THURSDAY. REGIONAL RADARS SHOWING SEVERAL BROKEN LINES OF STORMS DEVELOPING ALONG FRONTAL ZONE FROM SE WISCONSIN TO SOUTHERN ONTARIO. AIRMASS SOUTH OF THE FRONT IS STRONGLY UNSTABLE...BUT CAPPED BY VERY WARM MID LEVEL TEMPS. GIVEN STRENGTH OF CAPPING EXPECT THE BULK OF CONVECTIVE DEVELOPMENT TO BE CONFINED ALONG AND BEHIND OF FRONTAL ZONE WHERE LARGE SCALE ASCENT AND COOLING MID LEVEL TEMPS SUPPORT ORGANIZED CONVECTION. THUS WILL CONTINUE WITH DRY TAFS THROUGH THE BULK OF TONIGHT. HAVE LEFT VCTS MENTION AT KSBN FROM 09Z TIL 15Z TO ACCOUNT FOR UPSTREAM CONVECTION EVENTUALLY APPROACHING THAT TERMINAL AS FRONTAL ZONE AND ASSOCIATED ASCENT CONTINUES TO SAG SLOWLY SOUTH. AT KFWA HAVE KEPT TAF DRY THROUGH THE EARLY AFTERNOON AS PARTIAL THICKNESS SCHEMES SUGGEST OVERNIGHT CONVECTION SHOULD PRIMARILY BE DIRECTED NORTH OF KFWA. IF SUFFICIENT DESTABILIZATION OCCURS AHEAD OF THE FRONTAL ZONE EXPECT RENEWED CONVECTIVE DEVELOPMENT BY MID AFTERNOON. WILL CARRY A CB QUALIFIER ONLY AT THIS TIME FOR KFWA FROM 18Z GIVEN UNCERTAINTY. && .SHORT TERM... TONIGHT AND THURSDAY ANOTHER HOT AND HUMID DAY IN PROGRESS TODAY WITH TEMPS PUSHING INTO THE LOW 90S AT 18Z. EXPECT A FEW MORE HOURS OF HEATING TO YIELD FORECAST HIGH TEMPS IN THE MID 90S BY LATE AFTERNOON WITH MID 70S DEWPOINTS YIELDING HEAT INDICES BETWEEN 102 AND 108. HEAT ADVISORY WILL CONTINUE THROUGH THIS EVENING. OTHER THAN THE HEAT...NO WEATHER TO SPEAK OF TODAY WITH SUBTROPICAL RIDGE PROVIDING VERY WARM MID LEVELS AND STRONG CAPPING PREVENTING ANY DEEP MOIST CONVECTION DESPITE STRONG INSTABILITY. EXPECT CAPPING TO HOLD FIRMLY THROUGH THE EVENING WITH LACK OF SYNOPTIC SCALE FORCING TO HELP ERODE INHIBITION. LATE TONIGHT SEASONABLY STRONG BELT OF MID/UPPER LEVEL WESTERLY FLOW ALONG THE US/CANADIAN BORDER WILL BEGIN TO SHIFT SLOWLY SOUTH IN RESPONSE TO SEVERAL EMBEDDED PACIFIC SHORTWAVES. LOW LEVEL BAROCLINIC ZONE WHICH HAS BEEN NEARLY STATIONARY TODAY WILL BEGIN A SLOW SOUTHEAST DRIFT OVERNIGHT. THAT SAID...ALL OPERATIONAL GUIDANCE...ESPECIALLY NAM/GFS LOOK FAR TOO FAST IN SHIFTING FRONT SOUTH THROUGH THE GREAT LAKES/OHIO VALLEY GIVEN SATELLITE TRENDS AND STRENGTH OF DOMINANT SUB-TROPICAL RIDGE. WILL USE TIMING SLOWER THAN THE SLOWEST OPERATIONAL MODEL...CLOSER TO THE SUNY STONY BROOK MM5 SOLUTION THROUGH THE FIRST 24 HOURS. EXPECT CONVECTIVE INITIATION UPSTREAM THIS EVENING OVER WISCONSIN TO MAINTAIN OVERNIGHT GIVEN EXTREMELY MOIST AIRMASS AND SYNOPTIC SCALE SUPPORT. THIS MAY EVENTUALLY BLEED INTO THE NW PORTION OF THE CWA LATE TONIGHT. HAVE REMOVED POPS ALTOGETHER FOR THIS EVENING WITH CAPPING REMAINING IN PLACE...THEN AFTER MIDNIGHT TIERED POPS FROM DRY SE TO HIGH CHANCE FAR NW CORNER. ON THURSDAY WE WILL CONTINUE WITH THE IDEA OF A MUCH SLOWER SOLUTION THAN OPERATIONAL NAM/GFS. GIVEN MUCH UNCERTAINTY WITH RESPECT TO CONVECTIVE EVOLUTION AND POSSIBLE MCS OVERNIGHT INTO THE MORNING...WILL MAINTAIN CHANCE POPS THROUGHOUT THE DAY. BEST CHANCES FROM ABOUT U.S. ROUTE 6 NORTHWARD WILL BE DURING THE MORNING WITH ANY DYING UPSTREAM CONVECTION. AFTERNOON CONVECTIVE POTENTIAL WILL HINGE GREATLY ON AMOUNT OF SUNSHINE AFTER MORNING ACTIVITY. SUSPECT THE S/SE ZONES WILL BREAK OUT INTO A PERIOD OF SUN FROM MIDDAY THROUGH AFTERNOON IF SLOWER FRONTAL MOVEMENT MATERIALIZES. HAVE GONE ABOVE THE WARMEST GUIDANCE FOR HIGHS HERE. IF THIS VERIFIES...STRONG INSTABILITY WILL DEVELOP ALONG THE SOUTHERN PERIPHERY OF ENHANCED MID LEVEL WESTERLY FLOW WITH THERMODYNAMIC AND KINEMATIC PROFILES SUPPORTIVE OF SEVERE WEATHER. PRIMARY SEVERE WEATHER MODE EXPECTED TO BE MULTICELL CLUSTERS AND SHORT LINE SEGMENTS WITH ATTENDANT DAMAGING WIND THREAT. WBZ HEIGHTS ARE QUITE HIGH AND WILL LIKELY LIMIT HAIL THREAT TO ONLY THE STRONGEST CORES. IT SHOULD BE EMPHASIZED THAT SEVERE WEATHER CHANCES ARE STRONGLY CONDITIONAL ON SLOWER FRONTAL MOVEMENT AND SUFFICIENT DESTABILIZATION. && .LONG TERM.... THURSDAY NIGHT THROUGH WEDNESDAY... THE LONG WAVE PATTERN CONTINUES TO SHOW THE EROSION OF THE LONG WAVE RIDGE TO THE SOUTHEASTERN UNITED STATES AND THE RE-DEVELOPMENT OF A LONG WAVE TROF OVER THE EASTERN THIRD OF THE COUNTRY. A FAIRLY STRONG SHORT WAVE SHOWN ON THE SATELLITE WATER VAPOR LOOP CURRENTLY CROSSING THE CENTRAL ROCKIES WILL USHER IN SIGNIFICANTLY COOLER WEATHER OVER THE NEXT SEVERAL DAYS. THE FORECAST FOR THURSDAY NIGHT AND FRIDAY WILL DEPEND ON THE MOVEMENT OF THE SURFACE COLD FRONT CURRENTLY EXTENDING FROM NORTHEAST WISCONSIN SOUTHWESTWARD TO NORTHERN TEXAS. MODELS CONVERGE A SOLUTION OF MOVING THE FRONT THROUGH THE AREA SOMETIME ON THURSDAY AFTERNOON THROUGH AROUND MIDNIGHT FRIDAY MORNING. LEANED TOWARD THE SLOWER SOLUTION WITH THE STRONG RIDGE PROVING TO BE DIFFICULT IN BREAKING DOWN. EVEN SO THE FRONT WILL MOVE A LITTLE FASTER THAN WE HAVE IN THE CURRENT FORECAST. WITH THAT IN MIND...TAPERED THURSDAY NIGHT POPS DOWN IN THE NORTHWEST TO SLIGHT CHANCE...KEPT LIKELY FAR SOUTH AND THEN ENDED THE PRECIPITATION ACROSS THE ENTIRE AREA BY FRIDAY MORNING. THERE STILL REMAINS A CHANCE FOR HEAVY RAINS ESPECIALLY OVER OUR SOUTHERN COUNTIES EARLY THURSDAY EVENING...SO THE HYDROLOGIC OUTLOOK WILL BE UPDATED TO REFLECT THE POSSIBILITY OF LOCALIZED FLOODING WITH ANY HEAVY RAINS THAT DO DEVELOP. THE AIR WILL QUICKLY DRY FRIDAY AS SOMEWHAT COOLER CANADIAN AIR MOVES INTO THE FORECAST AREA. WITH LESS CLOUDINESS EXPECTED FRIDAY...RAISED TEMPS A DEGREE OR TWO. CANADIAN HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE WESTERN LOWER GREAT LAKES REGION SATURDAY AND SUNDAY BEFORE MOVING EAST. THE NEXT SYSTEM WILL THEN APPROACH FROM THE NORTHWEST SUNDAY NIGHT THROUGH MONDAY. ECMWF/GFS/GEM MODEL GUIDANCE HAS THE FEATURE MOVING THROUGH MONDAY SO ADDED CHANCE POPS ON MONDAY....KEPT TUESDAY AND WEDNESDAY DRY AS A SECOND CANADIAN HIGH PRESSURE MOVES ACROSS THE WESTERN LOWER GREAT LAKES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING ALL ZONES. MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING ALL ZONES. OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING ALL ZONES. LM...NONE. && SHORT TERM/AVIATION...HITCHCOCK LONG TERM...GLL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1113 AM EDT WED AUG 2 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1013 AM CDT WED AUG 2 2006 /1113 AM EDT WED AUG 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL PUSH HEAT INDICES INTO THE 102 TO 108 DEGREE RANGE TODAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH 8 PM EDT...7 PM CDT THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY NORTH OF A LINE FROM MEDARYVILLE INDIANA TO WAUSEON OHIO. A FEW OF THESE STORMS MAY BE SEVERE OVER SOUTHERN LOWER MICHIGAN AND EXTREME NORTHWEST INDIANA WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS...ESPECIALLY OVER NORTHERN INDIANA AND NORTHWEST OHIO. THESE STORMS MAY BE ACCOMPANIED BY TORRENTIAL RAINFALL AND MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-030930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1113 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 20 KNOTS TODAY WITH WAVES BUILDING TO 2 TO 3 FEET WILL BRING AN INCREASED RISK OF RIP CURRENTS TODAY... ESPECIALLY NEAR JETTIES AND PIERS. SILVER BEACH NEAR SAINT JOSEPH MICHIGAN HAS RAISED A RED FLAG FOR HAZARDOUS SWIMMING CONDITIONS DUE TO THE POSSIBILITY OF RIP CURRENTS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW OF THE STORMS MAY BE SEVERE WITH STRONG WINDS IN EXCESS OF 50 KNOTS ALONG WITH DANGEROUS LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. NORTH WINDS WILL INCREASE TO 10 TO 15 KNOTS ON THURSDAY...PRODUCING 2 TO 4 FOOT WAVES. THESE WAVES MAY CAUSE AN INCREASED RISK IN RIP CURRENTS. NORTHEAST WINDS OF 15 TO 20 KNOTS CAN BE EXPECTED THURSDAY NIGHT...PRODUCING WAVES IN EXCESS OF 4 FEET. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY MORNING. THERE WILL ALSO BE AN INCREASED RISK OF RIP CURRENTS FROM THESE WAVES THROUGH FRIDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP HITCHCOCK
The Northern Indiana radar (KIWX), 100 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
Two large trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529122, 5529057.